MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM DRILL BIT/QC/145MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.2MM DRILL BIT/QC/145MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Catalog Number 310.31
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510k#: device is a veterinary product.No patient information will be provided for reporting.Event date: unknown.Additional product codes: gff, gfa, hsz.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.
 
Event or Problem Description
Veterinary complaint: it was reported that on an unknown date, nine (9) screws were incorrectly labeled and missing from the large fragment instrument set and the drill bit had a bad tip.This was discovered when the sets were received.There was no patient involvement.This complaint involves one (1) device.This veterinary complaint is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Reporter is synthes sales consultant.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 310.31; synthes lot: u268926; supplier lot: u268926; release to warehouse date: june 30, 2017; supplier: orchid unique the material was reviewed, and the hardness value was confirmed to meet the specification with no relevant) non-conformance noted.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The following investigation flow was performed: damage: visual (appearance not as expected): visual inspection performed at customer quality (cq) observed that the cutting edge is chipped and dull preventing the device from functioning as intended.The received condition does agree with the complaint description for will not cut.Dimensional inspection: distal tip ø: 3.2 +0/- 0.03 mm.Measured ø: 3.19 mm; conforming.A device history review, was performed for the returned instrument¿s lot number and no material review reports (mrrs), ncrs, or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.A review of the current design drawing and the drawing revision at the time of manufacture was performed and no issues were identified.The complaint condition was confirmed.A definitive root cause for the given complaint condition could not be determined from the provided information.However, the device is a reusable device and constant use may have led to the dullness of the cutting edge.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.2MM DRILL BIT/QC/145MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7945139
Report Number2939274-2018-54247
Device Sequence Number11326577
Product Code HWE
UDI-Device Identifier10886982186478
UDI-Public(01)10886982186478
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.31
Device Lot NumberU268926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 09/17/2018
Supplement Date Received by Manufacturer10/25/2018
11/05/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date10/25/2018
11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1